Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 88, NWS St. Louis, MO

June 2, 20104 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2010, 1:01 AM CDT for 4 counties in Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2010, 1:01 AM CDT (06:01 UTC)
Expired
Jun 2, 2010, 2:00 AM CDT
In force
59 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, IL, Calhoun County, IL, Greene County, IL, Pike County, IL

The radar

The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 11:49 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS53 KLSX 020601
SVRLSX
ILC009-013-061-149-020700-
/O.NEW.KLSX.SV.W.0088.100602T0601Z-100602T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
101 AM CDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS...
  CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
  GREENE COUNTY IN SOUTHWEST ILLINOIS...
  PIKE COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 200 AM CDT

* AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BROWNING TO 5 MILES NORTHWEST
  OF GRIGGSVILLE TO 7 MILES NORTHWEST OF PIKE...AND MOVING SOUTHEAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PITTSFIELD...WHITE HALL...GRIGGSVILLE...ATLAS...PLEASANT HILL...
  BELLEVIEW...ROODHOUSE...ATHENSVILLE...ROCKPORT...NEW HARTFORD...
  SUMMER HILL...VALLEY CITY...MARTINSBURG...DETROIT...INDEPENDENCE...
  TIME...FLORENCE...MILTON...NEBO AND MONTEZUMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 9060 3999 9060 3999 9051 3991 9054
      3988 9058 3984 9057 3971 9064 3958 9058
      3953 9058 3953 9016 3947 9016 3917 9062
      3959 9119 3977 9102 3977 9092 3982 9092
TIME...MOT...LOC 0601Z 296DEG 36KT 4006 9036 3976 9075
          3953 9107
WIND...HAIL 60MPH 1.00IN

$$

GKS
1 follow-up statement
926 
WWUS53 KLSX 020624
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 AM CDT WED JUN 2 2010

ILC009-013-061-149-020700-
/O.CON.KLSX.SV.W.0088.000000T0000Z-100602T0700Z/
CALHOUN IL-GREENE IL-PIKE IL-BROWN IL-
124 AM CDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GREENE AND
CALHOUN COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN BROWN AND
PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 200 AM CDT...

AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JACKSONVILLE TO 5 MILES SOUTHEAST OF PITTSFIELD TO 5 MILES EAST
OF EOLIA...MOVING SOUTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  WHITE HALL...BELLEVIEW...ROODHOUSE...ATHENSVILLE...MILTON...
  MONTEZUMA...BEDFORD...MOZIER...PEARL...BEECREEK...KAMPSVILLE...
  HILLVIEW...PATTERSON...BARROW...MICHAEL...HAYPRESS...ELDRED...
  WALKERSVILLE...WOODY AND BELLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 9060 3999 9060 3999 9051 3991 9054
      3988 9058 3984 9057 3971 9064 3958 9058
      3953 9058 3953 9016 3947 9016 3917 9062
      3959 9119 3977 9102 3977 9092 3982 9092
TIME...MOT...LOC 0624Z 296DEG 36KT 3974 9025 3954 9072
          3924 9088
WIND...HAIL 60MPH 0.75IN

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:59 PM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Jun 1, 6:59 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT TUE JUN 1 2010

.DISCUSSION...
/319 PM CDT TUE JUN 1 2010/

A LOT QUIETER TODAY AS ONLY A FEW ISOLATED CELLS HAVE POPPED
UP...MAINLY OVER PIKE COUNTY MO AND IL...AS WELL AS IN MADISON
COUNTY IL. WILL WAIT TIL CLOSER TO ZONE ISSUANCE TIME TO DECIDE IF I
NEED TO PUT A LOW POP IN FOR AN HOUR OR TWO THIS EVENING DUE TO THIS
ACTIVITY. OTHERWISE...MAIN FORECAST ISSUE IS THE PROBABLE MCS
DEVELOPMENT TONIGHT OVER SOUTHERN IOWA AND FAR NORTHERN MO AND
ACTIVITY ASSOCIATED WITH THE COLD FRONT THAT WILL MOVE THROUGH
WEDNESDAY THROUGH THURSDAY.

FOR THE EARLY PART OF THIS EVENING...WILL SEE ISOLATED SHOWERS AND
THUNDERSTORMS...TAPERING OFF JUST AFTER SUNSET. NAM NOW A BIT
FURTHER NORTH WITH MCS...SIMILAR TO GFS...SO FEEL THAT BEST CHANCES
OF STORMS WILL BE OVER NORTHERN 9 COUNTIES OF FORECAST AREA AFTER
MIDNIGHT AS MCS MOVES EAST ACROSS THE REGION. SPC HAS PLACED
THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR
TONIGHT...BUT FEEL THAT MOST OF THE SEVERE WEATHER WILL BE NORTH
OF OUR AREA...IN SOUTHERN IOWA. REST OF AREA TO REMAIN DRY AND MILD
WITH LOWS IN THE UPPER 60S...LOW 70S OVER THE ST. LOUIS METRO
AREA. WITH LESS RAIN AND MORE MIXING TODAY...FEEL THAT NO FOG
FORMATION IS EXPECTED BY DAYBREAK ON WEDNESDAY.

ON WEDNESDAY...DEPENDING ON WHERE THE COLD FRONT IS...HIGH TEMPS
WILL BE TRICKY TO FORECAST. FOR NOW HIGH TEMPS RANGE FROM THE UPPER
80S FAR NORTH TO THE LOW 90S FOR THE REST OF THE FORECAST AREA. AS
FOR STORMS...MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER ACROSS
THE FORECAST AREA. THE MCS TONIGHT COULD AFFECT HOW STORMS DEVELOP
ON WEDNESDAY...EITHER STABILIZE THE ATMOSPHERE ENOUGH OR LAY OUT AN
OUTFLOW BOUNDARY WHICH WILL HELP STORMS TO INITIATE AHEAD OF THE
COLD FRONT. FOR NOW HAVE BEST CHANCE OF STORMS IN THE NORTH DURING
THE DAY...THEN STORMS SHIFT SOUTHWARD AS FRONT SINKS THROUGH THE
REGION...WITH THE STORMS COMING TO AN END BY THURSDAY AFTERNOON. AS
FOR CHANCES OF SEVERE WEATHER...STORM PREDICTION CENTER HAS PLACED
THE FORECAST AREA IN A SLIGHT RISK...WITH THE MAIN THREATS BEING
DAMAGING WINDS AND LARGE HAIL...WEDNESDAY AND WEDNESDAY NIGHT.

AS FOR THE EXTENDED...MODELS CONTINUE TO HAVE DIFFERING SOLUTIONS ON
THE WEATHER PATTERN. FOR NOW...KEPT THURSDAY NIGHT AND FRIDAY DRY
WITH A CHANCE OF RAIN IN THE NORTH FRIDAY NIGHT AND THE ENTIRE AREA
ON SATURDAY...THEN DRY FOR THE REST OF THE EXTENDED PERIOD.

BYRD

&&

.AVIATION...
/655 PM CDT TUE JUN 1 2010/

PRIMARY CONCERN FOR THE OVERNIGHT HOURS IS POTENTIAL IMPACTS OF
DEVELOPING MCS NEAR OMAHA AREA. BASED ON EXTRAPOLATION OF
CONVECTIVE TRENDS OVER SW IA...AS WELL AS LOW LEVEL
FORCING/MOISTURE CONVERGENCE AS INFERRED FROM 850MB THETA E ADVECTION...IT
CERTAINLY APPEARS THAT MANY OF THE EXPLICIT MODELS ARE TOO FAR N
WITH THE CONVECTIVE TRENDS OVER IOWA TONIGHT. SO...IT CERTAINLY
APPEARS THAT ONGOING ACTIVITY WILL IMPACT UIN AREA BEGINNING IN
THE 05-06Z TIME FRAME AND HAVE RAMPED UP INTENSITY OF THUNDERSTORM
ACTIVITY HERE FROM PREVIOUS FORECASTS. MUCH BIGGER QUESTION IS HOW
MUCH FURTHER S THE COMPLEX WILL IMPACT. FOR NOW HAVE INTRODUCED
A PREDAWN CB CLOUD GROUP AT COU AND STL AREA TAFS TO SUGGEST AN
EARLY MORNING THREAT IN THESE AREAS...AND WILL SIMPLY HAVE TO
MONITOR TRENDS OVER THE NEXT FEW HOURS TO SEE IF WE HAVE TO HIT
THE THUNDER HARDER IN THESE AREAS. ANY AREAS THAT ARE AFFECTED BY
THIS COMPLEX WILL EXPERIENCE HEAVY RAINS...AS WELL AS A PRONOUNCED
WIND SHIFT TO THE NW DUE TO THE OUTFLOW BOUNDARY THAT WILL BE
ASSOCIATED WITH THE COMPLEX.  ACTUALLY...THIS WIND SHIFT MAY AFFECT AREAS
WELL S OF THE MOST ACTIVE PARTS OF THE COMPLEX DURING THE PREDAWN
HOURS...ALBEIT SOMEWHAT LESS EXTREME.

SPECIFICS FOR KSTL...SEE ABOVE

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 1, 7:02 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT TUE JUN 1 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
702 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE
WITH DAMAGING WINDS AS THE PRIMARY THREAT...ALTHOUGH A FEW COULD
PRODUCE LARGE HAIL AS WELL. THESE THUNDERSTORMS WILL ALSO BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE FOR THUNDERSTORMS WILL SPREAD ACROSS THE AREA WEDNESDAY
AND CONTINUE THROUGH THURSDAY. SOME OF THE STORMS ON WEDNESDAY AND
WEDNESDAY NIGHT MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND
SATURDAY MAINLY ACROSS NORTHERN AND EASTERN MISSOURI AS WELL AS
SOUTHWEST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

In the hours before

Local storm report, Jun 2, 12:24 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 AM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     QUINCY                  39.93N  91.39W
06/02/2010  M51 MPH          ADAMS              IL   BROADCAST MEDIA

            SUSTAINED WINDS NEAR 40 MPH

&&

JP
Local storm report, Jun 2, 12:26 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1226 AM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND GST     1 E QUINCY              39.93N  91.37W
06/02/2010  E60 MPH          ADAMS              IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, Jun 2, 12:35 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 AM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     LEWISTOWN               40.08N  91.81W
06/01/2010                   LEWIS              MO   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED A POWER LINE DOWN AT THE
            INTERSECTION OF NORTH OAK AND EAST CANTON STREETS

&&

JP
Local storm report, Jun 2, 12:38 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 AM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     SHELBINA                39.69N  92.04W
06/01/2010                   SHELBY             MO   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN IN SHELBINA...POWER
            OUTAGES ALSO REPORTED BY SHERIFF OFFICE

&&

JP
Local storm report, Jun 2, 12:42 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 AM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     TSTM WND GST     MEXICO                  39.17N  91.87W
06/02/2010  E60 MPH          AUDRAIN            MO   TRAINED SPOTTER

            SPOTTER ESTIMATED WIND GUSTS OF 55-60 MPH IN MEXICO

&&

GKS
Local storm report, Jun 2, 12:44 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 AM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     PARIS                   39.48N  92.00W
06/02/2010  M45 MPH          MONROE             MO   AMATEUR RADIO

&&

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:06 AM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike54 min
Jun 2, 2:01 AM CDTSevere Thunderstorm WarningLSXGreene, Jersey, Macoupin, Madison, Montgomery44 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.